# SDR 2004FA0000690

- Difficulty date: July 1, 2004
- Submitted: September 2, 2004
- Operation: General aviation
- Aircraft: N1258S
- Make and model: Cessna 337H
- Aircraft serial: 33701894
- Engine: Cont IO360GB
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Part number: ESIO357174
- Condition: Worn
- Location: Magneto
- Part time: 137 hours
- Component: Magneto, Bendix
- Component part number: 107902016R
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED REAR ENGINE LT MAGNETO INOPERABLE ON RUN-UP.  TROUBLESHOT AND FOUND CONTACT POINTS NOT OPENING FAR ENOUGH.  NYLON CAM FOLLOWER FOUND MELTED AT CONTACT POINT ARM.  CONTACT COMPARTMENT COVER HAS VENT HOLES THAT ARE COVERED BY INSTRUCTIONS IN MASTER SM X40000 S20/S200 .  SUSPECT THAT LACK OF VENTILATION CONTRIBUTED TO SOFTENING OF CAM FOLLOWER EITHER THROUGH IONIZATION AND OR EXCESS HEAT.  RECOMMEND OPENING VENT HOLES.
